Have Mental Health Questions? Ask a Psychiatrist Online
Welcome to Just answer !
Well, xanor being a benzodiazepine drug is known to cause CNS ( i.e is central nervous system ) depression which leads to cognitive decline meaning decrease in the functioning of cognition ( i.e thinking process ) which thereby effects memory ( especially short term memory) , concentration , attention and focus, alertness and clouds consciousness thus making the person feel drowsy , dizzy and sloppy
But having said this , all of these effects of xanor are almost always temporary and self limiting
which get reversed once the drug is stopped..
I am sure you must have read a good scholarly article about its ill effects on dementia , but it is not usually a precipitant of dementia ..
that means it does not raise any significant risk to dementia as opposed to a placebo..
yes there are some studies about it's harmful effects on precipitating dementia,but these studies are yet to be documeted and tested to make for a standard text, so as of now these studies are only as good as theories which are yet to be proven ...and more so these studies are only single studies not acknowledged to mentioned in the standard and widely accepted psychiatry text..
Please do not worry about it's propensity for causing dementia, this is not mentioned in any standard text , so please do not jump to any hasty conclusion about the drug by jst reading some make belief articles .
i will suggest you to concinut taking it provided you have not become addicted to it..
which is the usual pattern actually..
you should try to take xanor only on PRN basis that is to take it occassionally when the need arises.. but if for some reason of underlying condition if you have to continue taking it , i do not think it will cause a threat or propensity to dementia rest assured of it..
I hope this helps..
So do not worry about dementia, it is not related to xanor use..
You are most welcome..take care..God bless..
Please kindly leave a Positive rating if you are satisfied with the answer as only then will i be credited for my service..